Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 20, 2009, 12:48 PM EST for 6 counties in Florida. It took effect at Jan 21, 2009, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 12:48 PM EST (17:48 UTC)
- In effect from
- Jan 21, 2009, 10:00 AM EST
- Expired
- Jan 21, 2009, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 201748 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY. FLZ039-043-202200- /O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ /O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-SUMTER- 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. DRIER AIR IS BEGINNING TO SETTLE INTO THE NORTHERN PORTIONS OF THE COUNTIES THIS AFTERNOON ALLOWING HUMIDITIES TO FALL INTO THE MID 30 PERCENT RANGE. WINDS ARE AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH THIS AFTERNOON. THE COMBINATION OF THESE FACTORS WILL CONTINUE TO CAUSE DANGEROUS FIRE CONDITIONS THROUGH 5 PM THIS AFTERNOON. A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048>052-055>057-060>062-065-202200- /O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/ /O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1248 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
4 follow-up statements
000 WWUS82 KTBW 202204 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY. FLZ039-043-212300- /O.EXP.KTBW.FW.W.0007.000000T0000Z-090120T2200Z/ /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-SUMTER- 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-048>052-055>057-060>062-065-212300- /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 210739 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THIS MORNING IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FROM HILLSBOROUGH AND POLK COUNTY NORTH FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE TONIGHT AND GENERALLY REMAIN IN PLACE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-212300- /O.NEW.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-212300- /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ RJS
000 WWUS82 KTBW 210741 CCA RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THIS MORNING IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FROM HILLSBOROUGH AND POLK COUNTY NORTH FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE TODAY AND GENERALLY REMAIN IN PLACE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-212300- /O.NEW.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-212300- /O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 239 AM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ RJS
000 WWUS82 KTBW 211751 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE THROUGH FRIDAY. FLZ039-042-043-048-049-051-052-212300- /O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/ /O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOONS WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-212300- /O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/ /O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1251 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS. MOISTURE WILL MODERATE SOME FOR FRIDAY AFTERNOON...BUT 1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT MAY BE POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 9:44 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 20, 9:44 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
944 AM EST TUE JAN 20 2009
...FREEZE WATCHES AND WARNINGS FOR MUCH OF WEST CENTRAL FLORIDA...
...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE END OF THE WEEK...
...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...
.UPDATE...LATEST COLD SNAP UNDERWAY WITH HIGHLY AMPLIFIED UPPER
TROF OVER THE E U.S. BRINGING SFC ARCTIC AIRMASS INTO THE DEEP
SOUTH. TIGHT GRADIENT BETWEEN LOW STORM SYSTEM OFF THE CAROLINAS
AND HIGH PRESSURE CENTER IN THE PLAINS REGION PRODUCING BREEZY
WNW-NW LOW LEVEL FLOW OVER THE AREA TODAY INTO TONIGHT. VIS SAT
IMAGERY SHOWING STRATO CU OVER THE E GULF CONTINUES TO STREAM OVER
THE SOUTHERN HALF OF THE AREA THICKEST CLOSER TO THE COAST. MAX
AFTERNOON TEMPS TODAY WILL STRUGGLE TO REACH THE 50 DEGREE MARK OVER
THE NATURE COAST TO MID 50S CENTRAL ZONES AND UPPER 50S SW FL.
GUSTY WINDS TO ALSO WARRANT HEADLINE OF CAUTION ADVISED ON AREA
LAKES. FOR TONIGHT WILL ISSUE WIND CHILL ADVISORY FOR ALL ZONES
AND PROBABLY EXPAND FREEZE WARNING INTO INTERIOR SOUTH CENTRAL
ZONES. HAVE UPDATED GRIDS TO REFLECT LATEST THINKING.
&&
.AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THE DAY
TODAY AND THEN BEGIN TO DIMINISH IN THE LATE EVENING AND OVERNIGHT.
SCT-BKN STRATO CU GENERALLY ABOVE 3000FT WILL REMAIN ACROSS THE
TERMINALS THROUGH THE AFTERNOON THEN BEGIN TO CLEAR THROUGH THE
EVENING.
&&
.MARINE...TIGHT GRADIENT KEEPING SCA CONDITIONS ON ALL E GULF AND
INLAND WATERS. LATEST BUOY REPORTS HAVE SEAS 10-12 +FT WELL OFFSHORE
WITH WINDS 20-25KTS CREATING HAZARDOUS MARINE CONDITIONS THROUGH
EARLY WEDNESDAY. HAVE INCREASED SEAS OFFSHORE OTHERWISE CWF ON TRACK.
&&
.FIRE WEATHER...LOW DEWPOINTS OVER N FL TO PRODUCE RED FLAG CONDITIONS
OVER LEVY AND SUMTER COUNTIES TODAY WITH LONG DURATIONS OF LOW RH WITH
WINDS OF 10-15 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 56 33 53 32 / 10 10 0 0
FMY 63 39 59 33 / 10 10 0 0
GIF 56 29 54 30 / 5 5 0 0
SRQ 57 40 55 33 / 10 10 0 0
BKV 53 23 52 19 / 10 10 0 0
SPG 56 41 54 37 / 10 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY-
SUMTER.
HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR DE SOTO-
HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-POLK-SARASOTA.
HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR CHARLOTTE-DE
SOTO-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-MANATEE-PINELLAS-
POLK-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR BONITA BEACH
TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE...25/DAVIS
AVIATION...24/COLSONHazardous weather outlook, Jan 20, 5:48 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 548 AM EST TUE JAN 20 2009 FLZ039-042-043-048>052-055>057-060>062-065-202300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 548 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... STRONG NORTHWEST WINDS WILL PERSIST IN THE WAKE OF A COLD FRONT... RESULTING IN HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY. NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE...ALONG WITH SEAS OF 6 TO 10 FEET NEARSHORE AND 10 TO 14 FEET OFFSHORE...CAN BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TAMPA BAY AND GULF COASTAL WATERS. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...RIP CURRENT IMPACT... STRONG ONSHORE WINDS WILL PRODUCE FREQUENT DEADLY RIP CURRENTS TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. RESIDENTS AND VISITORS ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY ACROSS LEVY AND SUMTER COUNTIES. A RED FLAG WARNING IS IN EFFECT FOR THESE COUNTIES. ...EXCESSIVE COLD IMPACT... THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS WILL AFFECT MUCH OF WEST CENTRAL FLORIDA AND PORTIONS OF SOUTHWEST FLORIDA TONIGHT AND WEDNESDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR SEVERAL HOURS IN MANY AREAS BOTH TONIGHT. A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR LEVY...CITRUS...SUMTER...AND HERNANDO COUNTIES. OVERNIGHT LOWS WILL DROP INTO THE MID 20S IN THESE LOCATIONS. A FREEZE WARNING IS ALSO IN EFFECT FOR PASCO...HILLSBOROUGH AND POLK COUNTIES...WITH SEVERAL HOURS OF 28 TO 32 DEGREE TEMPERATURES EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. IN ADDITION...GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN COLDER. WIND CHILL VALUES EARLY WEDNESDAY MORNING WILL RANGE FROM THE MID TEENS NORTH OF TAMPA BAY TO THE MID 20S FROM TAMPA BAY SOUTH TO FORT MYERS AND EAST TO POLK AND HIGHLANDS COUNTIES. RESIDENTS VENTURING OUT TONIGHT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... WINDS OVER THE COASTAL WATERS WILL GRADUALLY DIMINISH WITH SUBSIDING SEAS DURING THE DAY WEDNESDAY. MARINERS SHOULD CONTINUE TO DELAY TRIPS UNTIL CONDITIONS IMPROVE LATER WEDNESDAY. ...RIP CURRENT IMPACT... STRONG RIP CURRENTS WILL STILL BE POSSIBLE THROUGH WEDNESDAY AFTERNOON AS THE WAVE ENERGY FROM THE RECENT GUSTY WINDS GRADUALLY DECREASES. SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... THE DRY AIR WILL REMAIN OVER WEST CENTRAL FLORIDA THOUGH THE END OF THE WEEK. RED FLAG WARNINGS WILL LIKELY BE NEEDED FOR MUCH IF NOT ALL OF WEST CENTRAL FLORIDA AND PARTS OF SOUTHWEST FLORIDA WEDNESDAY...THURSDAY...AND FRIDAY AFTERNOONS. ...EXCESSIVE COLD IMPACT... THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS WILL CONTINUE AFFECT WEST CENTRAL AND PORTIONS OF SOUTHWEST FLORIDA WEDNESDAY NIGHT INTO THURSDAY MORNING. LOWS THURSDAY MORNING ARE EXPECTED TO FALL TO THE LOW TO MID 20S NORTH OF TAMPA BAY...TO THE UPPER 20S TO AROUND 30 FROM HILLSBOROUGH AND POLK COUNTY SOUTH TO CHARLOTTE COUNTY...INLAND FROM THE COAST. A HARD FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES. A FREEZE WATCH IS ALSO IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR HILLSBOROUGH...POLK... MANATEE...SARASOTA...HARDEE...DE SOTO...HIGHLANDS...AND CHARLOTTE COUNTIES. ONCE AGAIN...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. IN ADDITION TO THE COLD TEMPERATURES...HEAVY FROST IS EXPECTED ACROSS MOST OF WEST CENTRAL FLORIDA...INCLUDING SOME INTERIOR LOCATIONS IN PINELLAS AND LEE COUNTIES. FROST ADVISORIES WILL LIKELY BE ISSUED FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. NOW IS THE TIME TO PREPARE FOR THESE COLD TEMPERATURES. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PETRO
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:45 PM EST | Tornado Warning | TBW | Citrus, Sumter | 15 min |
| Jan 19, 10:54 PM EST | Special Marine Warning | TBW | 66 min | |
| Jan 19, 11:10 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 27 min |
| Jan 19, 11:28 PM EST | Special Marine Warning | TBW | 32 min | |
| Jan 20, 12:08 AM EST | Special Marine Warning | TBW | 52 min | |
| Jan 20, 1:02 AM EST | Special Marine Warning | TBW | 88 min | |
| Jan 20, 3:52 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 33 hr |
| Jan 20, 3:52 AM EST | Red Flag Warning | TBW | Sumter | 13 hr |
| Jan 20, 4:02 AM EST | High Surf Advisory | TBW | Pinellas | 30 hr |
| Jan 20, 4:24 AM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 24 hr |
| Jan 20, 4:24 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Polk | 29 hr |
| Jan 20, 4:24 AM EST | Hard Freeze Watch | TBW | Sumter | 24 hr |
| Jan 20, 4:24 AM EST | Hard Freeze Warning | TBW | Sumter | 29 hr |
| Jan 20, 3:07 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 19 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.